MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic dissection (4870)
Date of Event 01/10/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
The complainant reported a patient needing an impella device for mechanical circulatory support as a high risk percutaneous coronary intervention (hrpci).The intervention was due to dissociation progression in the patient.Extracorporeal membrane oxygenation (ecmo) was inserted following the coronary artery bypass grafting and an impella cp.It was found that the ascending aorta was dissociated from the left main (lm) artery and the pci was not possible.It was reported that the dissociation progressed could have been due to the effect of heparinization, but the detailed causal relationship is unknown as ecmo was used, and heparinization was necessary.No further information was provided.The patient expired.
 
Additional Manufacturer Narrative
The investigation of the reported failure mode has been completed.No product was received for evaluation.Aortic dissection/ ppae: the cause of the injury was not determined due to insufficient clinical details.Device history review: the device passed all post sterile inspection checks.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24179668
Report Number1220648-2026-01529
Device Sequence Number15847592
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(10)2026790053(17)270831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0024-JP
Device Lot Number2026790053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian